Alert archive / Oklahoma / Flash Flood Warnings in 2008
Flash Flood Warning 103, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jun 23, 2008, 7:39 AM CDT for Wagoner County, Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2008, 7:39 AM CDT (12:39 UTC)
- Expired
- Jun 23, 2008, 11:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Wagoner County, OK
The radar
The Tulsa radar (KINX), 30 km from the middle of the area, began a volume at 12:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1359 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 589 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KTSA 231240
FFWTSA
OKC145-231645-
/O.NEW.KTSA.FF.W.0103.080623T1239Z-080623T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
739 AM CDT MON JUN 23 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL WAGONER COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 1145 AM CDT
* AT 737 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AREAS OF THUNDERSTORMS WITH HEAVY RAIN OVER CENTRAL WAGONER COUNTY
...MOVING SOUTHEAST AT 25 MPH. RADAR INDICATES THAT 1 TO 2 INCHES
OF RAIN HAS ALREADY FALLEN. ANOTHER 1 TO 2 INCHES WILL BE POSSIBLE
THROUGH 1145 AM CDT.
* THE STORM PRODUCING THE HEAVY RAINFALL WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
LAT...LON 3599 9525 3599 9526 3597 9529 3595 9528
3592 9529 3594 9557 3608 9555 3608 9521
TIME...MOT...LOC 1239Z 297DEG 27KT 3600 9532
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 3:37 AM CDT, 4 hours 2 minutes earlier.
Area forecast discussion, Jun 23, 3:37 AM CDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 337 AM CDT MON JUN 23 2008 .DISCUSSION... LARGE BAND OF ELEVATED THUNDERSTORMS CONTINUE ACROSS SOUTHEAST KANSAS...EXTENDING INTO NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS IN REGION OF STRONG ISENTROPIC LIFT. THUNDERSTORM CLUSTERS ON WESTERN EDGE OF CONVECTIVE BAND STRUGGLING TO MAINTAIN ORGANIZATION AS WARM 850 MB TEMPS ADVECT IN STRONGER CAPPED LOW LEVEL AIR MASS. STILL A LIMITED SEVERE THREAT FOR THE NEXT FEW HOURS...PRIMARILY ACROSS CARROLL COUNTY AND VICINITY. TRYING TO GAUGE PRECIP COVERAGE AFTER 12Z STILL REMAINS SOMEWHAT DIFFICULT ...HOWEVER GENERALLY WENT SIGNIFICANTLY HIGHER THAN MAV GUIDANCE NORTHEAST OF A BVO/FYV LINE. GFS CONTINUES TO DEVELOP THUNDERSTORM COMPLEX TOO FAR TO THE NORTHEAST AND DOESNT HAVE A GOOD HANDLE ON ONGOING PRECIPITATION. KEPT SLIGHT CHANCE POPS ACROSS NORTHERN ZONES THIS AFTERNOON AS ISOLATED THUNDERSTORMS COULD REDEVELOP ALONG ANY RESIDUAL OUTFLOW BOUNDARIES/DIFFERENTIAL HEATING AREAS DUE TO CLOUD COVER. REST OF FORECAST REMAINS PRETTY BENIGN AS UPPER RIDGE BEGIN TO BUILD IN FROM THE SOUTHWEST WITH A SLOW WARMING TREND. DID KEEP MAINLY SLIGHT CHANCE POPS IN THE FORECAST ACROSS NORTHERN ZONES SIMILAR TO THE MEX GUIDANCE. && .PRELIMINARY POINT TEMPS/POPS... TUL 93 71 94 73 / 20 20 10 10 FSM 92 68 94 70 / 20 10 10 10 MLC 94 69 93 71 / 0 10 10 0 BVO 93 65 94 68 / 30 20 10 10 FYV 86 63 90 65 / 60 10 10 10 BYV 85 65 89 68 / 60 10 10 10 MKO 92 67 93 69 / 20 10 10 10 MIO 87 67 91 70 / 60 30 10 10 F10 93 68 93 69 / 10 10 10 10 HHW 94 69 94 71 / 0 10 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...17 LONG TERM....12
Hazardous weather outlook, Jun 23, 4:56 AM CDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 456 AM CDT MON JUN 23 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-241000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 456 AM CDT MON JUN 23 2008 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...EARLY THIS MORNING. DISCUSSION... A NORTHWEST TO SOUTHEAST BAND OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO OCCUR TO THE NORTH OF A PONCA CITY TO TULSA TO MUSKOGEE TO FORT SMITH LINE THIS MORNING. WHILE THE THUNDERSTORMS HAVE WEAKENED SINCE EARLIER THERE IS A LIMITED CHANCE OF A SEVERE THUNDERSTORM OR TWO DURING THE EARLY MORNING HOURS. THESE THUNDERSTORMS SHOULD DISSIPATE BY LATE MORNING. LATER TODAY...BOUNDARIES LEFT OVER FROM THIS MORNINGS CONVECTION MAY TRIGGER ISOLATED THUNDERSTORMS. WITH STRONG HEATING EXPECTED A SEVERE THUNDERSTORM OR TWO MAY OCCUR THIS AFTERNOON OR EVENING PRIMARILY NEAR THE KANSAS BORDER. THIS THUNDERSTORM ACTIVITY SHOULD DIMINISH AFTER SUNSET. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...NO HAZARDS. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... HIGH PRESSURE ALOFT WILL BUILD INTO THE AREA THE NEXT FEW DAYS EFFECTIVELY PUTTING A LID ON THUNDERSTORM DEVELOPMENT. THE NEXT CHANCES OF THUNDERSTORMS WILL BE TOWARD NEXT WEEKEND AS A COLD FRONT TRIES TO MOVE INTO THE AREA AND STALLS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Jun 23, 6:36 AM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
636 AM CDT MON JUN 23 2008
OKZ060>062-067-231230-
MAYES OK-ROGERS OK-TULSA OK-WAGONER OK-
636 AM CDT MON JUN 23 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 730 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
WAGONER...ROGERS...TULSA AND MAYES
AT 636 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM OOLOGAH TO TULSA...MOVING EAST AT 25 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...TULSA...
CLAREMORE...INOLA...CATOOSA...VERDIGRIS...TIAWAH...FOYIL...OOLOGAH...
BUSHYHEAD...JENKS...BROKEN ARROW...PORTER...COWETA...ONETA...PRYOR...
MAZIE AND CHOUTEAU.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3636 9512 3584 9544 3601 9599 3653 9572
TIME...MOT...LOC 1136Z 289DEG 22KT 3642 9565 3602 9590Local storm report, Jun 23, 7:12 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
712 AM CDT MON JUN 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM FLASH FLOOD VINITA 36.64N 95.15W
06/23/2008 CRAIG OK LAW ENFORCEMENT
STREET FLOODING IN TOWN OF VINITA.
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 12:43 AM CDT | Special Weather Statement | TSA | Ottawa | 32 min |
| Jun 23, 1:11 AM CDT | Special Weather Statement | TSA | Ottawa | 64 min |
| Jun 23, 1:37 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 36 min |
| Jun 23, 6:36 AM CDT | Special Weather Statement | TSA | Mayes, Rogers, Wagoner | 54 min |
| Jun 23, 6:42 AM CDT | Flash Flood Warning | TSA | Craig | 4 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.